EconPapers    
Economics at your fingertips  
 

Analysis of the Past Lifetime in a Replacement Model through Stochastic Comparisons and Differential Entropy

Antonio Di Crescenzo (), Patrizia Di Gironimo () and Suchandan Kayal ()
Additional contact information
Antonio Di Crescenzo: Dipartimento di Matematica, Università degli Studi di Salerno, Via Giovanni Paolo II n.132, I-84084 Fisciano (SA), Italy
Patrizia Di Gironimo: Dipartimento di Matematica, Università degli Studi di Salerno, Via Giovanni Paolo II n.132, I-84084 Fisciano (SA), Italy
Suchandan Kayal: Department of Mathematics, National Institute of Technology Rourkela, Rourkela, Odisha 769008, India

Mathematics, 2020, vol. 8, issue 8, 1-18

Abstract: A suitable replacement model for random lifetimes is extended to the context of past lifetimes. At a fixed time u an item is planned to be replaced by another one having the same age but a different lifetime distribution. We investigate the past lifetime of this system, given that at a larger time t the system is found to be failed. Subsequently, we perform some stochastic comparisons between the random lifetimes of the single items and the doubly truncated random variable that describes the system lifetime. Moreover, we consider the relative ratio of improvement evaluated at x ∈ ( u , t ) , which is finalized to measure the goodness of the replacement procedure. The characterization and the properties of the differential entropy of the system lifetime are also discussed. Finally, an example of application to the firing activity of a stochastic neuronal model is provided.

Keywords: reliability; replacement model; stochastic orders; differential entropy; stochastic neuronal model (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2227-7390/8/8/1203/pdf (application/pdf)
https://www.mdpi.com/2227-7390/8/8/1203/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:8:y:2020:i:8:p:1203-:d:387826

Access Statistics for this article

Mathematics is currently edited by Ms. Patty Hu

More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().

 
Page updated 2022-03-26
Handle: RePEc:gam:jmathe:v:8:y:2020:i:8:p:1203-:d:387826